# SDR 97ZZZX1

- Difficulty date: October 21, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N42GP
- Make and model: Amtr EDGE540
- Engine: Lyc IO540*
- System (JASC): 7420 · Ignition Harness (Distribution)
- Part: Harness
- Part number: M6083
- Condition: Defective
- Location: Terminal Cap Nu
- Part time: 130 hours
- Component: Slick, 6351
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ALTHOUGH THIS PROBLEM OCCURRED ON AN EXPERIMENTAL ACROBATIC AIRCRAFT, IT IS BELIEVED IT COULD OCCUR ON ANY NEW ENGINE APPLICATION.  THE SPARK PLUG NUT IS SEIZED TO THE DRIVE FERRULE MAKING REMOVAL FROM THE SPARK PLUG IMPOSSIBLE WITHOUT HOLDING THE DRIVE FERRULE.  IT APPEARS THE SPARK PLUG NUT IS PLATED TOO HEAVILY RESULTING IN GALLING OF THE NUT TO THE DRIVE FERRULE.  THE PLATING ALSO FORMS SLIVERS OF METAL WHICH DROP INTO THE SPARK PLUG CERAMIC.  AFTER REMOVAL, THE DRIVE FERRULE IS COATED WITH AN ANTI-SEIZE COMPOUND.  SUBSEQUENT OPERATION NORMAL.
